eISSN: 1644-4124
ISSN: 1426-3912
Central European Journal of Immunology
Current issue Archive Manuscripts accepted About the journal Editorial board Abstracting and indexing Subscription Contact Instructions for authors Ethical standards and procedures
SCImago Journal & Country Rank
3/2021
vol. 46
 
Share:
Share:
more
 
 
abstract:
Case report

DiHS/DRESS syndrome induced by second-line treatment for tuberculosis and Epstein-Barr virus

Ieva Bajoriuniene
1
,
Greta Musteikiene
2
,
Agne Ramonaite
1
,
Brigita Sitkauskiene
1

1.
Department of Immunology and Allergology, Medical Academy, Lithuanian University of Health Sciences, Kaunas, Lithuania
2.
Department of Pulmonology, Medical Academy, Lithuanian University of Health Sciences, Kaunas, Lithuania
Cent Eur J Immunol 2021; 46 (3): 401-404
Online publish date: 2021/10/19
View full text
Get citation
ENW
EndNote
BIB
JabRef, Mendeley
RIS
Papers, Reference Manager, RefWorks, Zotero
AMA
APA
Chicago
Harvard
MLA
Vancouver
 
Drug-induced hypersensitivity syndrome (DiHS) or drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is a severe adverse drug-induced reaction characterized by various symptoms: skin rash, fever, lymph node enlargement and internal organ involvement, which starts within 2 weeks to 3 months after drug initiation. It is challenging to diagnose this syndrome due to the variety of cutaneous and visceral symptoms. Different mechanisms have been implicated in its development, including genetic susceptibility associated with human leucocyte antigen (HLA) loci, detoxification defects leading to reactive metabolite formation and subsequent immunological reactions, slow acetylation, and reactivation of human herpes, including Epstein-Barr virus and human herpes virus (HHV)-6 and HHV-7. The most frequently reported causes of DiHS/DRESS are antiepileptic agents, allopurinol and sulfonamides. We report a case of DiHS/DRESS induced by second-line treatment for tuberculosis, prothionamide and para-aminosalicylic acid, and Epstein-Barr virus re-infection. Patch testing, which was performed in this case, is not fully standardized, but it can be helpful and a safe way to evaluate and diagnose DiHS/DRESS.
keywords:

drug-induced hypersensitivity syndrome, drug reaction with eosinophilia and systemic symptoms, second-line treatment for tuberculosis

Quick links
© 2021 Termedia Sp. z o.o. All rights reserved.
Developed by Bentus.